Alert archive / South Carolina / Tornado Warnings in 2018

Tornado Warning 22, NWS Wilmington, NC

September 16, 2018Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this tornado warning at Sep 16, 2018, 12:25 PM EDT for Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2018, 12:25 PM EDT (16:25 UTC)
Expired
Sep 16, 2018, 1:00 PM EDT
In force
35 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Robeson County, NC, Dillon County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 106 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 12:26 PM EDTTORNADO1 Nne Floydale, SCTORNADO TOUCHED DOWN SOUTH OF LESTER RD BETWEEN THE LITTLE PEE DEE RIVER AND RIVERVIEW LOOP. IT CROSSED LESTER RD MOVING NORTH, BROKE LARGE LIMBS OUT OF SEVERAL TREES, AND KNOCKED A FEW SMALL PINE TREES INTO THE ROAD. ESTIMATED MAX WIND 75 MPH...EF0. ADDITIONA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 6:55 AM EDTTornado WatchSPC16 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

814 
WFUS52 KILM 161625
TORILM
NCC155-SCC033-069-161700-
/O.NEW.KILM.TO.W.0022.180916T1625Z-180916T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
1225 PM EDT SUN SEP 16 2018

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  West central Robeson County in southeastern North Carolina...
  Central Dillon County in northeastern South Carolina...
  East central Marlboro County in northeastern South Carolina...

* Until 100 PM EDT.
    
* At 1225 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Floydale, or near Dillon, moving north at
  35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Dillon, Maxton, Latta, Rowland, Raemon, Hamer, South Of The Border,
  Little Rock, Minturn, Floydale and Mcleod Medical Center.

This includes the following highways...
 Interstate 74 near mile marker 191, and between mile markers 192 and
193, and near mile marker 194.
 Interstate 95 IN South Carolina between mile markers 188 and 198.
 Interstate 95 IN North Carolina between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3477 7932 3433 7923 3432 7942 3457 7953
TIME...MOT...LOC 1625Z 161DEG 30KT 3438 7932 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

III
3 follow-up statements
734 
WWUS52 KILM 161637
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1237 PM EDT SUN SEP 16 2018

NCC155-SCC033-069-161700-
/O.CON.KILM.TO.W.0022.000000T0000Z-180916T1700Z/
Robeson NC-Dillon SC-Marlboro SC-
1237 PM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR WEST
CENTRAL ROBESON...NORTH CENTRAL DILLON AND EAST CENTRAL MARLBORO
COUNTIES...
    
At 1237 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hamer, or near Dillon, moving north at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dillon, Maxton, Raemon, Hamer, South Of The Border, Little Rock and
Minturn.

This includes the following highways...
 Interstate 74 near mile marker 191, and between mile markers 192 and
193.
 Interstate 95 IN South Carolina between mile markers 192 and 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3477 7932 3445 7930 3442 7938 3457 7953
TIME...MOT...LOC 1637Z 167DEG 38KT 3449 7936 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

III
015 
WWUS52 KILM 161648
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1248 PM EDT SUN SEP 16 2018

SCC069-161657-
/O.CAN.KILM.TO.W.0022.000000T0000Z-180916T1700Z/
Marlboro SC-
1248 PM EDT SUN SEP 16 2018

...THE TORNADO WARNING FOR EAST CENTRAL MARLBORO COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3477 7932 3453 7934 3452 7940 3458 7947
      3462 7945 3463 7946 3467 7943
TIME...MOT...LOC 1647Z 163DEG 32KT 3459 7939 

$$

NCC155-SCC033-161700-
/O.CON.KILM.TO.W.0022.000000T0000Z-180916T1700Z/
Robeson NC-Dillon SC-
1248 PM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR WEST
CENTRAL ROBESON AND NORTH CENTRAL DILLON COUNTIES...
    
At 1247 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Raemon, or 12 miles north of Dillon, moving north at
35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Maxton and Raemon. 

This includes Interstate 74 mile marker 191 and near mile marker 192.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3477 7932 3453 7934 3452 7940 3458 7947
      3462 7945 3463 7946 3467 7943
TIME...MOT...LOC 1647Z 163DEG 32KT 3459 7939 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

III
246 
WWUS52 KILM 161656
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1256 PM EDT SUN SEP 16 2018

NCC155-SCC033-161705-
/O.EXP.KILM.TO.W.0022.000000T0000Z-180916T1700Z/
Robeson NC-Dillon SC-
1256 PM EDT SUN SEP 16 2018

...THE TORNADO WARNING FOR WEST CENTRAL ROBESON AND NORTH CENTRAL
DILLON COUNTIES WILL EXPIRE AT 100 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 PM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3477 7932 3453 7934 3452 7940 3458 7947
      3462 7945 3463 7946 3467 7943
TIME...MOT...LOC 1655Z 161DEG 30KT 3465 7941 

$$

III

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 10:57 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 16, 10:57 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1057 AM EDT Sun Sep 16 2018

.SYNOPSIS...
Tropical Depression Florence will drift west across South
Carolina today bringing more rainfall to the Carolinas. A
drying trend will follow through this week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM Sunday...Minimal changes required for morning
update. TD Florence continues slowly moving west across central
SC. Rainbands will continue to move across the area, although
rainfall rates and coverage will be decreasing throughout the
day. Still could see anywhere from 3 to 6 inches of rain across
the area. At this point any additional rain is going to
exacerbate any ongoing flooding and this will once again be the
main concern for today.

Previous discussion from 700 AM Sunday follows: Tornado Watch
extended in both area and time to include NC zones and portion
of SC through 5 pm. Final Advisory was issued for Florence at
5am. Florence, now a depression, will move on a steady clip
westward toward the southern Appalachians as it weakens through
today. A Tornado Watch remains in effect and we have had several
spin ups overnight leading to Tornado Warnings, mainly moving
on shore in torrential rain bands between the tip of Cape Fear
and Wrightsville Beach. The outer circulation and some rainbands
will continue to affect the area with periods of torrential
rain. The rainfall rates in these rainbands were 1 to 3 inches
per hour. A Flash Flood Watch remains in effect until this
evening and a fairly large Flash Flood Warning covers all of our
NC zones across our local forecast area. Flash flooding was
already occurring across the area and any additional torrential
rainfall will increase the severity of flash flooding.

Plenty of moisture will continue to feed up in a deep southerly
tropical flow with Pcp water values remaining up around 2.5
inches through this afternoon with only a gradual drop off
through tonight down close to 2.25 inches by morning. Models
showing axis of heaviest rain in a fairly persistent rainband
running from tip of Cape Fear NW to Bladen county and portions
of Pender County through tonight, but other embedded heavier
rain showers will be possible farther in other areas, as well.
Could see an additional 5 to 10 inches in this almost stationary
rainband through tonight.

This should be the final day of gusty winds and rain from the
remnants of Florence, with gradual improvement thereafter.
Should see drier air making its way in through the mid levels
through tonight. Temps in the mid to upper 70s will not increase
much today, running into the lower 80s this afternoon.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Deep layer southwesterly flow only
becoming peripherally related to Florence on Monday. Though this
flow will not offer up much in the way of forcing low level
moisture will be adequate for some pretty high chance POPs
though luckily QPF prospects appear low if for no other reason
some increasingly dry mid level air. Mid level troughiness
sweeps across the area pushing a cold front through on Tuesday.
A few showers will be possible but once again mid level dry air
should limit their coverage and their QPF potential.
Temperatures will be just a few degrees above climatology by day
but quite elevated by night.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 430 PM Saturday...Backdoor cold front comes through on
Wednesday likely with little fanfare but lowering rain chances and
aiding in drying the area out. Surface and mid level high pressure
progress slowly eastward late in the period keeping temperatures
seasonable and rain chances minimized; with only a small increase in
moisture/return flow.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
As of 12Z...Rainbands running around remnants of Florence will
continue to produce periods of torrential rain with IFR conditions
slowly improving to MVFR conditions through the period. The main
band this morning will be moving from S-SE to N-NW across mainly ILM
with some intermittent shra over MYR/CRE. Another band was affecting
FLO. Visibilities could go as low as a half mile in the torrential
rain. Winds along the coast still gusting to 30 to 35 kts with an
occasional higher gusts. Look for improving conditions with winds
diminishing slowly through today and raised ceilings and vsbys
toward end of TAF period.

Extended Outlook...Gradual improvement east to west into
Monday. VFR Tue-Thurs.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM Sunday...Minimal changes required for morning
update. Hazardous conditions continue across the waters as TD
Florence slowly moves away from the coast. Seas continue to run
7 to 10 ft with onshore flow running on the high end of the 20
to 25 kt range. Gusts in excess of 30 kt can be expected.
Conditions will gradually improve, although that is relative and
the SCA will remain in effect into Monday.

Previous discussion from 700 AM Sunday follows: Last advisory
for Tropical Storm Florence was issued at 5 am. A Small Craft
Advisory was issued to account for elevated seas and winds which
will continue through today as the remnants of Florence move
westward toward the Southern Appalachians. Essentially, winds
and seas will diminish through tonight, with seas starting out
around 9 to 12 ft and dropping to 6 to 8 by this evening and
down to 4 to 6 ft by daybreak Monday. Winds up near 20 to 30 kts
with a few gale force gusts lingering this morning, will drop
to around 15 kts through tonight.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Wind will be out of the southwest on
Monday as Florence becomes an open trough and high pressure sits
over the western Atlantic. As this through flatten on Tuesday
the increased westerly flow will help to push a cold front
across the area. SW wind will turn to the W, possibly veering a
little more. The FROPA will bring a small uptick in wind and
seas but no flags or headlines are expected.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
As of 430 PM Saturday...A cold front will sag south across the
area Wednesday and usher in northerly winds. These will veer to
easterly on Thursday as the center of the high progresses
eastward. Seas will average 3 ft.

&&

.TIDES/COASTAL FLOODING...
As of 1030 AM Sunday...Significant coastal flooding is expected
along the lower portions of the Cape Fear River this afternoon
and evening. River levels remain elevated as runoff from
excessive, heavy rainfall flows into rivers already swollen by
lingering storm surge from Florence. The lower Cape Fear near
Wilmington may exceed 8 ft MLLW this afternoon, with significant
impacts to many locations, including shutting down the
northbound side of US 421 near the Battleship USS North
Carolina.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch until 7 PM EDT this evening for SCZ017-023-
     024-032-033-039-054>056-058-059.
     High Rip Current Risk through late Monday night for SCZ054-056.
NC...Flash Flood Watch until 7 PM EDT this evening for NCZ087-096-
     099-105>110.
     High Rip Current Risk through late Monday night for NCZ106-108-
     110.
     Coastal Flood Warning until 8 PM EDT this evening for NCZ107.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ250-252-254-
     256.

&&

NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...RGZ
Hazardous weather outlook, Sep 16, 10:35 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1035 AM EDT Sun Sep 16 2018

AMZ250-252-254-171445-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
1035 AM EDT Sun Sep 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-058-059-171445-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Central Horry-Northern Horry-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-171445-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ039-055-171445-
Williamsburg-Inland Georgetown-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ256-171445-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1035 AM EDT Sun Sep 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-171445-
Coastal Georgetown-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 16, 9:17 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
917 AM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      1 WSW HARTSVILLE        34.36N  80.10W
09/16/2018                   DARLINGTON         SC   COUNTY OFFICIAL

            POWER STREET IN HARTSVILLE, SC IN DARLINGTON COUNTY HAS
            A FOOT OF WATER FLOWING ACROSS THE ROADWAY. ROAD IS
            IMPASSABLE.

&&

EVENT NUMBER ILM1800288

21
Local storm report, Sep 16, 9:59 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
959 AM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      PLANTERSVILLE           33.56N  79.22W
09/16/2018                   GEORGETOWN         SC   EMERGENCY MNGR

            *** 1 FATAL *** VICTIM ACCIDENTALLY DROVE INTO A
            FLOODED AREA. OCCURED AROUND 3AM IN GEORGETOWN CO. IN
            THE PLANTERSVILLE COMMUNITY (SC).

&&

EVENT NUMBER ILM1800289

21
Special weather statement, Sep 16, 10:25 AM EDT, 2 hours before
Special Weather Statement
National Weather Service Wilmington NC
1025 AM EDT SUN SEP 16 2018

SCZ054-058-161445-
Coastal Horry SC-Central Horry SC-
1025 AM EDT SUN SEP 16 2018

...GUSTY WINDS EXPECTED AS A HEAVY SHOWER MOVES ONSHORE...

At 1024 AM EDT, Doppler radar was tracking a shower with gusty winds
near Myrtle Beach, moving north at 40 mph.

Wind gusts up to 50 mph will be possible with this shower.

Locations impacted include...
Myrtle Beach, Hand, Barefoot Landing Area Of North Myrtle Beach and
Grand Strand Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 PM EDT for northeastern
South Carolina.

LAT...LON 3387 7889 3390 7880 3377 7876 3372 7885
TIME...MOT...LOC 1424Z 168DEG 36KT 3369 7879

TRA
Local storm report, Sep 16, 10:27 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1027 AM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      1 ENE MARION            34.18N  79.38W
09/16/2018                   MARION             SC   MEDIA

            FLOODING IN STREETS AND AT BUSINESSES ALONG US-76 NEAR
            METAL ST

&&

EVENT NUMBER ILM1800290

OLIVA
Special weather statement, Sep 16, 11:25 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington NC
1125 AM EDT SUN SEP 16 2018

NCZ096-161630-
Bladen NC-
1125 AM EDT SUN SEP 16 2018

...THUNDERSTORMS WITH GUSTY WINDS EXPECTED ACROSS BLADEN COUNTY...

At 1125 AM EDT, Doppler radar was tracking showers and thunderstorms
along a line extending from near Bladen Community College to Council.
Movement was north at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Elizabethtown, Bladen Community College, Lisbon, Duart, Ammon,
Council, Tobermory, Ruskin, White Oak, Jerome, White Lake, Dublin,
Tar Heel and Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 PM EDT for southeastern
North Carolina.

LAT...LON 3484 7849 3483 7847 3481 7846 3438 7842
      3464 7882 3469 7881 3474 7886 3484 7890
      3485 7880 3485 7849
TIME...MOT...LOC 1525Z 165DEG 15KT 3464 7879 3441 7845

TRA
Local storm report, Sep 16, 12:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1225 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     WATER SPOUT      1 SSE MYRTLE BEACH      33.68N  78.89W
09/16/2018                   AMZ254             SC   MEDIA

            LOCAL MEDIA SPOTTED THE WATERSPOUT ON THEIR WEBCAM IN
            MYRTLE BEACH, SC.

&&

EVENT NUMBER ILM1800291

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 9:55 PM EDTFlash Flood WarningILMDillon8 hr
Sep 16, 5:23 AM EDTFlash Flood WarningILMDillon, Horry, Marlboro8 hr
Sep 16, 6:37 AM EDTAreal Flood AdvisoryILMDarlington, Dillon, Florence, Horry, Marion, Marlboro3 hr
Sep 16, 8:17 AM EDTFlash Flood WarningILMDarlington, Dillon, Marion, Marlboro8 hr
Sep 16, 10:25 AM EDTSpecial Weather StatementILMHorry20 min
Sep 16, 11:13 AM EDTFlash Flood WarningILMDarlington, Florence5 hr
Sep 16, 11:16 AM EDTAreal Flood AdvisoryILMFlorence, Georgetown, Horry, Marion5 hr
Sep 16, 11:28 AM EDTFlash Flood WarningILMGeorgetown, Horry, Marion5 hr
Sep 16, 11:50 AM EDTTornado Warning Tornado observedILMHorry25 min
Sep 16, 12:13 PM EDTTornado WarningILMHorry32 min
Sep 16, 12:14 PM EDTTornado WarningILMHorry31 min
Sep 16, 12:40 PM EDTTornado WarningILMFlorence21 min
Sep 16, 12:41 PM EDTTornado Warning Considerable damage threatILMHorry24 min
Sep 16, 3:13 PM EDTSpecial Weather StatementILMDillon32 min
Sep 16, 3:15 PM EDTTornado WarningILMDillon, Marlboro45 min
Sep 16, 3:26 PM EDTTornado WarningILMDillon, Marion49 min
Sep 16, 3:58 PM EDTTornado WarningILMDillon47 min
Sep 16, 4:00 PM EDTFlash Flood WarningILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more8 hr
Sep 16, 5:58 PM EDTTornado WarningILMDillon32 min
Sep 16, 7:46 PM EDTFlash Flood WarningILMHorry4 hr
Sep 15, 8:06 PM EDTTornado WarningILMNew Hanover9 min
Sep 15, 8:28 PM EDTTornado WarningILMNew Hanover17 min
Sep 15, 8:48 PM EDTTornado WarningILMNew Hanover12 min
Sep 15, 9:23 PM EDTTornado WarningILMNew Hanover, Pender22 min
Sep 15, 9:49 PM EDTTornado WarningILMPender11 min
Sep 15, 10:27 PM EDTTornado WarningILMPender18 min
Sep 15, 10:31 PM EDTTornado WarningILMPender14 min
Sep 15, 11:33 PM EDTSpecial Marine WarningILM57 min
Sep 15, 11:53 PM EDTTornado WarningILMNew Hanover15 min
Sep 16, 12:04 AM EDTSpecial Marine WarningILM26 min
Sep 16, 12:23 AM EDTTornado WarningILMNew Hanover8 min
Sep 16, 12:26 AM EDTTornado WarningILMBrunswick, New Hanover34 min
Sep 16, 12:55 AM EDTTornado WarningILMBrunswick, New Hanover20 min
Sep 16, 1:51 AM EDTTornado WarningILMBrunswick, New Hanover24 min
Sep 16, 5:00 AM EDTSmall Craft AdvisoryILM37 hr
Sep 16, 7:12 AM EDTTornado WarningILMBrunswick33 min
Sep 16, 8:48 AM EDTSpecial Weather StatementILMNew Hanover42 min
Sep 16, 9:06 AM EDTSpecial Marine WarningILM54 min
Sep 16, 9:52 AM EDTSpecial Marine WarningILM38 min
Sep 16, 10:23 AM EDTCoastal Flood WarningILMNew Hanover10 hr
Sep 16, 11:25 AM EDTSpecial Weather StatementILMBladen65 min
Sep 16, 11:40 AM EDTSpecial Marine WarningILM50 min
Sep 16, 11:44 AM EDTSpecial Marine WarningILM16 min
Sep 16, 1:24 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 16, 7:56 PM EDTSpecial Marine WarningILM45 min

Nearby

Tornado Warnings in South Carolina, 2018Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.